Thunderstorm Wind, Garvin
- When
- July 31, 4:20 PM CST
- Where
- Garvin County, 2.92 mi ENE of Paoli
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.840, -97.210
Trees was snapped by microburst winds. Time estimated by radar.
A few isolated storms formed in central Oklahoma on the afternoon of the 31st under the influence of a shortwave trough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few isolated storms formed in central Oklahoma on the afternoon of the 31st under the influence of a shortwave trough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 12:42 PM CST, 3 hours 38 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 142 PM CDT SUN JUL 31 2016 .DISCUSSION... Scattered thunderstorms are expected in the very hot and humid airmass over southern Oklahoma this afternoon in the wake of the weak upper wave passing to the east. This should end by sunset and start a week of lower rain chances and increasing heat. the upper ridge is expected to build again from the southeast into Oklahoma. One weak mid-level wave is expected to pass on the upper high's northwest zone later Monday or early Tuesday and bring a chance for storms in the northwest corner of Oklahoma. Beyond that, the week looks very hot but not quite as humid as last week. The next good chance for rain and thunderstorms comes late next week and into the weekend with the approach of a front from Kansas and slightly more southwesterly flow over northern Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 96 74 98 / 20 10 0 10 Hobart OK 76 99 75 99 / 10 10 0 0 Wichita Falls TX 76 100 75 100 / 20 10 0 0 Gage OK 74 98 73 98 / 10 10 20 10 Ponca City OK 76 97 76 98 / 10 10 0 10 Durant OK 76 98 74 99 / 30 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1132 AM CDT SUN JUL 31 2016 OKZ004>048-050>052-TXZ083>090-011645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1132 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON... WITH THE HIGHEST CHANCES IN SOUTHEAST OKLAHOMA. GUSTY WINDS... HEAVY RAINFALL... AND FREQUENT LIGHTNING WILL BE THE MAIN IMPACTS. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... ISOLATED STORMS MAY OCCUR MOST DAYS DURING THE UPCOMING WEEK ACROSS NORTHWEST OKLAHOMA. THE PROBABILITY OF SEVERE WEATHER IS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT SUN JUL 31 2016
OKZ040-311915-
GARVIN OK-
146 PM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARVIN COUNTY UNTIL
215 PM CDT...
AT 144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF WYNNEWOOD... MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3469 9697 3464 9713 3468 9722 3484 9710
3481 9695
TIME...MOT...LOC 1844Z 229DEG 6KT 3469 9712
MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT SUN JUL 31 2016
OKZ040-311930-
GARVIN OK-
217 PM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARVIN COUNTY UNTIL
230 PM CDT...
AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WYNNEWOOD...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3464 9709 3464 9711 3471 9721 3486 9706
3486 9705 3482 9694 3471 9693
TIME...MOT...LOC 1914Z 229DEG 12KT 3469 9709
MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN JUL 31 2016
OKZ031-032-042-312100-
PONTOTOC OK-HUGHES OK-SEMINOLE OK-
325 PM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC...HUGHES
AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 400 PM CDT...
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ATWOOD...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3480 9645 3490 9657 3520 9631 3501 9609
3500 9609
TIME...MOT...LOC 2024Z 225DEG 14KT 3496 9639
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 357 PM CDT SUN JUL 31 2016 OKZ031-032-042-312130- PONTOTOC OK-HUGHES OK-SEMINOLE OK- 357 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC... SOUTHWESTERN HUGHES AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 430 PM CDT... AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRANCIS...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3472 9660 3481 9674 3510 9656 3494 9629 TIME...MOT...LOC 2056Z 215DEG 14KT 3485 9658 MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 442 PM CDT SUN JUL 31 2016 OKZ031-032-042-312215- PONTOTOC OK-HUGHES OK-SEMINOLE OK- 442 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC... SOUTHWESTERN HUGHES AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 515 PM CDT... AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF FRANCIS. THIS STORM WAS DRIFTING SLOWLY EAST. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3473 9660 3486 9664 3501 9646 3481 9627 TIME...MOT...LOC 2141Z 242DEG 1KT 3483 9651 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT SUN JUL 31 2016 OKZ028-040-312245- MCCLAIN OK-GARVIN OK- 513 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCLAIN AND NORTH CENTRAL GARVIN COUNTIES UNTIL 545 PM CDT... AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAOLI...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... PAOLI...BYARS AND ROSEDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3473 9714 3478 9729 3494 9731 3490 9704 TIME...MOT...LOC 2211Z 197DEG 7KT 3482 9723 11
The Norman radar (KTLX), 55 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees was snapped by microburst winds. Time estimated by radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644254.